Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 207, NWS Charleston, SC

June 25, 2008Charleston County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2008, 3:48 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2008, 3:48 PM EDT (19:48 UTC)
Expired
Jun 25, 2008, 4:15 PM EDT
In force
27 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 3:58 PM EDTTSTM WND DMG2 S Jacksonboro, SCTOPS OF TWO TREES BROKE OFF. MEASURED 0.98 INCHES OF RAIN IN 20 MINUTES. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 251948
SVRCHS
SCC019-029-035-252030-
/O.NEW.KCHS.SV.W.0207.080625T1948Z-080625T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DELEMAR
  CROSSROADS TO JACKSONBORO...OR ALONG A LINE EXTENDING FROM 9 MILES
  SOUTHWEST OF SUMMERVILLE TO 18 MILES SOUTHEAST OF WALTERBORO. THESE
  STORMS WERE NEARLY STATIONARY.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  JACKSONBORO...
  DELEMAR CROSSROADS...ADAMS RUN...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3299 8010 3264 8034 3266 8061 3300 8033
TIME...MOT...LOC 1948Z 270DEG 2KT 3293 8028 3272 8045

$$

JAQ
2 follow-up statements
000 
WWUS52 KCHS 252002
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT WED JUN 25 2008

SCC019-029-035-252030-
/O.CON.KCHS.SV.W.0207.000000T0000Z-080625T2030Z/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-
402 PM EDT WED JUN 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEST CENTRAL CHARLESTON...EAST CENTRAL COLLETON AND SOUTHEASTERN
DORCHESTER COUNTIES...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WESTOE TO JACKSONBORO...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF SUMMERVILLE TO 17
MILES SOUTHEAST OF WALTERBORO. THESE STORMS WERE NEARLY STATIONARY.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...DELEMAR CROSSROADS AND JACKSONBORO.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. 
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3266 8061 3300 8033 3299 8014 3295 8012
      3290 8017 3289 8017 3284 8021 3283 8021
      3264 8034
TIME...MOT...LOC 2002Z 270DEG 2KT 3293 8027 3272 8047

$$

JAQ
000 
WWUS52 KCHS 252015
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT WED JUN 25 2008

SCC019-029-035-252025-
/O.CAN.KCHS.SV.W.0207.000000T0000Z-080625T2030Z/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-
415 PM EDT WED JUN 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHARLESTON...EAST
CENTRAL COLLETON AND SOUTHEASTERN DORCHESTER COUNTIES HAS BEEN
CANCELLED...

AT 410 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3266 8061 3300 8033 3299 8014 3295 8012
      3290 8017 3289 8017 3284 8021 3283 8021
      3264 8034
TIME...MOT...LOC 2015Z 270DEG 2KT 3293 8026 3272 8046

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 25, 3:45 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT WED JUN 25 2008

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH FRIDAY...WHILE A TROUGH
OF LOW PRESSURE DEVELOPS OVER THE CAROLINAS. SURFACE TROUGH WILL REMAIN
NEAR OR NORTHWEST OF THE AREA THROUGH SUNDAY...WITH ATLANTIC SURFACE
RIDGE SHIFTING TO THE SOUTHEAST. A COOL FRONT LOOKS TO APPROACH EARLY
NEXT WEEK...AND WILL STALL OVER OR NEAR THE REGION THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHORTWAVE ACTIVITY CONTINUES TO PUSH INTO SOUTHERN GEORGIA THIS
AFTERNOON...DESPITE FAIRLY STRONG RIDGING ALOFT. AT THE
SURFACE....THE SEABREEZE HAS BEEN ABLE TO DEVELOP MUCH EARLIER
THAN YESTERDAY...A RESULT OF LIGHTER OFFSHORE FLOW AT LOW LEVELS AND
A MORE SOUTHWEST DIRECTIONAL COMPONENT. SCATTERED THUNDERSTORMS
HAVE INITIATED ALONG THE SEABREEZE IN SOUTHEAST SOUTH CAROLINA AND
WITHIN MORE UNSTABLE AIR ACROSS SOUTHEAST GEORGIA. INSTABILITY IS
QUITE IMPRESSIVE THIS AFTERNOON...WITH 18Z CHS SOUNDING INDICATING
CAPE VALUES UP TO 3800 J/KG. THUS...ISOLATED THUNDERSTORMS DO HAVE
THE POTENTIAL TO REACH SEVERE LEVELS IF ABLE TO BREAK THROUGH A
PERSISTENT CAP ALSO SEEN IN THE 18Z SOUNDING. MAIN THREAT WILL BE
DAMAGING WIND AND HAIL.

WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE FORECAST AREA THIS
AFTERNOON AND INTO THE EARLY EVENING HOURS. CONVECTION SHOULD
DISSIPATE WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY. LOW
TEMPERATURES WILL DROP TO AROUND 70 DEGREES INLAND TO THE UPPER
70S ALONG THE COAST. PERSISTENT UPPER LEVEL ENERGY TO THE SOUTH
COULD KEEP A FEW TO SCATTERED MID LEVEL CLOUDS ACROSS SOUTHEAST
GEORGIA COUNTIES OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
WEAK SHORTWAVE ENERGY WILL CONTINUE TO ROUND THE WESTERN PERIPHERY
OF THE UPPER LEVEL RIDGE ON THURSDAY...AS THE CENTER OF HIGH
PRESSURE ALOFT SLIPS FURTHER SOUTHEAST. A SURFACE TROUGH WILL
DEVELOP FROM THE MID ATLANTIC STATES SOUTHWARD INTO GEORGIA...PUSHING
THE ATLANTIC SURFACE HIGH FURTHER AWAY FROM THE COAST. BOTH GFS
AND NAM INDICATE INCREASING DEEP LAYER MOISTURE AND HIGHER PWAT
VALUES...AS WELL AS AFTERNOON DEWPOINTS SEVERAL DEGREES
WARMER THAN THE DAY BEFORE. THERE IS ENOUGH MODEL AGREEMENT AND
CONFIDENCE TO INCREASE SHOWER AND THUNDERSTORM POTENTIAL FOR
THURSDAY AFTERNOON INTO THE CHANCE CATEGORY INLAND FROM THE
SEABREEZE. SINCE THE SEABREEZE MAY BE THE KEY FORCING
MECHANISM...THERE IS LOWER CONFIDENCE IN THUNDERSTORM DEVELOPMENT
ALONG THE COAST...DEPENDING ON HOW QUICKLY THE SEABREEZE PUSHES
INLAND. HAVE THUS KEPT COASTAL LOCATIONS IN THE SLIGHT CHANCE
CATEGORY FOR THURSDAY AFTERNOON AND EVENING.

WEAKENING UPPER RIDGE WILL KEEP HIGH TEMPERATURES A DEGREE OR TWO
COOLER THAN PREVIOUS DAYS...RANGING FROM 94 TO 96 DEGREES AWAY
FROM THE COASTLINE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WEAK SHORT WAVE TO PUSH THROUGH THE AREA THURSDAY NIGHT...SO EXPECT
AFTN/EVENING CONVECTION TO TAKE A LITTLE LONGER THAN NORMAL TO WIND
DOWN...THUS WILL HOLD ONTO SLIGHT CHANCE OR CHANCE POPS THROUGH AT
LEAST MIDNIGHT. WHILE THERE CERTAINLY COULD BE A LITTLE FOG IN AREAS
THAT RECEIVED RAINFALL FROM THURSDAY...DUE TO CLOUD COVER AND TOO
MUCH MIXING IN THE BOUNDARY LAYER WE DO NOT SEE A NEED TO ADD TO THE
FORECAST AT THIS TIME. MIN TEMPS WILL FALL INTO THE LOWER-MID 70S.

ON FRIDAY...NVA LOOKS TO DEVELOP IN WAKE OF DEPARTING SHORT
WAVE...THUS OUR ATTENTION WILL TURN TO LOW LEVEL/SURFACE FEATURES
FOR ANY TRIGGERING MECHANISMS OF CONVECTION. THE TYPICAL SEA BREEZE
WILL BE ONE SUCH BOUNDARY...BUT ALSO A PERSISTENT TROUGH NEAR OR
JUST NW OF THE CWFA. WITH PWATS CLIMBING TO 2 INCHES OR GREATER
THERE IS CERTAINLY PLENTY OF MOISTURE. INSTABILITY IS MODEST WITH
1000-1500 J/KG OF SBCAPE AND LIFTED INDICES -3 OR -4. PLUS THERE IS
SOME INDICATIONS OF A SPEED MAX UPSTAIRS WITH 50-60 KT AT 250 MB.
HOWEVER...MID LEVEL LAPSE RATES ARE ONLY 5-5.5 DEGREES CELSIUS
DURING THIS TIME. THUS WE WILL GO WITH DIURNALLY DRIVEN
SHOWERS/TSTMS MAINLY IN THE CHANCE RANGE...HIGHEST INLAND AND OVER
SE GA. MAX TEMPS WILL REACH THE LOW-MID 90S AWAY FROM THE
BEACHES...AND THESE TEMPS ALONG WITH DEW POINTS IN THE UPPER
60S-LOWER 70S WILL RESULT IN HEAT INDICES AS HIGH AS 100-103
DEGREES. HOWEVER...THIS IS BELOW ANY HEAT ADVISORY CRITERIA WHICH
BEGINS AT 105 DEGREES.

A SHORT WAVE MAY SKIRT THE AREA ON SATURDAY...AND WITH LITTLE OVERALL
CHANGE TO THE SYNOPTIC FEATURES /ATLC RIDGE TO THE SE AND TROUGH IN
OR NEAR THE AREA/...WE WILL AGAIN EXPERIENCE A CHANCE OF
AFTN/EVENING CONVECTION. SBCAPES AND LIFTED INDICES CHANGE LITTLE
FROM FRIDAY...WHILE MID LEVEL LAPSE RATES REMAIN POOR AT 5-5.5
DEGREES CELSIUS. MAX TEMPS WILL BE SIMILAR TO OR EVEN A COUPLE OF
DEGREES LOWER THAN FRIDAY AS THERE LOOKS TO BE MORE CLOUD COVER AND
LOW LEVEL THICKNESS VALUES ARE A BIT LOWER.

FOR SUNDAY...ANOTHER SHORT WAVE LOOKS TO MOVE INTO THE AREA WITH
LONG WAVE TROUGH ESTABLISHING ITSELF OVER THE ERN STATES. WHILE
MOISTURE AND INSTABILITY CHANGE LITTLE FROM PREVIOUS TWO DAYS...WITH
SLIGHTLY LOWER HEIGHTS ALOFT AND AN INCREASE IN LARGE SCALE WIND
FIELDS WE WILL NEED TO BE ALERT FOR POSSIBLE SEVERE WEATHER.
HOWEVER...CLOUD COVER MAY BE QUITE EXTENSIVE...SO THIS MIGHT BE A
POSSIBLE NEGATIVE FACTOR. MAX TEMPS LOOK A LITTLE LOWER DUE TO
INCREASE CLOUDINESS AND HIGHER COVERAGE OF CONVECTION WHICH WILL BE
IN THE HIGH END CHANCE OR LIKELY RANGE.

FRONTAL BOUNDARY TO MOVE INTO OR NEAR THE AREA DURING EARLY NEXT
WEEK...AND WILL STALL OVER OR NEARBY FOR AT LEAST A COUPLE OF DAYS.
WITH LONE WAVE TROUGH REMAINING IN THE E AT LEAST THROUGH
TUESDAY...PLENTY OF MOISTURE AND AT LEAST MODEST INSTABILITY IN
PLACE...RAIN CHANCES WILL REMAIN ABOVE NORMAL. MAX TEMPS WILL BE
NEAR NORMAL...ALTHOUGH DAYTIME MAY BE HELD DOWN SOMEWHAT BY CLOUD
COVER.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED CONVECTION ACROSS THE FORECAST AREA THIS AFTERNOON. WILL
INCLUDE TEMPO GROUPS AT BOTH TAF SITES FOR THUNDERSTORMS. STORMS
WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS WIND GUSTS...AS JUST
SEEN AT KSAV THIS HOUR. CONVECTION IS EXPECTED TO DISSIPATE AFTER
SUNSET WITH THE LOSS OF DAYTIME HEATING. OUTSIDE OF ANY
THUNDERSTORMS THAT MAY DEVELOP...VFR CONDITIONS ARE EXPECTED TO
PREVAIL AT KCHS AND KSAV FOR THE NEXT 24 HOUR PERIOD. HAVE
EXCLUDED FOG FOR FRIDAY MORNING SINCE NEITHER GUIDANCE NOR CROSS-
OVER TEMPERATURES INDICATE POTENTIAL FOR FOG FORMATION.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS IN CONVECTION AND
POSSIBLE NIGHT TIME/EARLY MORNING FOG THROUGH SUNDAY...OTHERWISE VFR
WEATHER TO PREVAIL.

&&

.MARINE...
LATEST BUOY OBSERVATIONS INDICATE SOUTH WINDS AROUND 15 KT ACROSS
THE COASTAL WATERS. ATLANTIC SURFACE HIGH WILL PERSIST THROUGH THE
SHORT TERM...WHILE A SURFACE TROUGH DEVELOPS INLAND. WINDS WILL
VEER TO THE SOUTHWEST OVERNIGHT...BUT DO NOT EXPECT SPEEDS TO
DIMINISH MUCH BELOW 10 TO 15 KT WITHIN NOCTURNAL SURGING UNTIL
JUST BEFORE DAYBREAK. PATTERN WILL AGAIN BE DOMINATED BY SEABREEZE
DEVELOPMENT ON THURSDAY...WITH SOUTHWEST WINDS BACK TO SOUTH-SOUTHEAST
AND SURGING SLIGHTLY DURING THE AFTERNOON.

THE COASTAL WATERS WILL LIE ON THE NW EDGE OF THE ATLC RIDGE INTO
THE WEEKEND...WITH A LOW PRES TROUGH TO REMAIN INLAND OVER THE SE
DURING THIS TIME. THE END RESULT WILL BE A FAMILIAR PATTERN TO
WHAT WE HAVE BEEN FORECASTING...A MODERATE S-SW FLOW. VEERING
WINDS OVERNIGHT AND BACKING DURING THE AFTN...WITH OCNL
FLUCTUATIONS IN WIND SPEEDS WITH TYPICAL NOCTURNAL SURGES AND
AFTN/EVENING SEA BREEZE CIRCULATIONS. WHILE THERE CERTAINLY COULD
BE ENOUGH OF AN INCREASE TO PUSH WINDS INTO THE 15-20 KT RANGE AT
TIMES...MOST OF THIS TIME WILL SEE WINDS 15 KT OR LESS AND SEAS
3-4 FT OR LOWER.

BY EARLY NEXT WEEK WITH THE APPROACH OF A COOL FRONT INTO THE SE
STATES...A PINCHING OF THE PRES GRADIENT WILL DEVELOP BETWEEN IT AND
ATLC HIGH PRES. THIS MAY ALLOW FOR A LITTLE STRONG SWLY
WINDS...WHICH IN TURN WILL ALLOW FOR SLIGHTLY HIGHER SEAS. THUS WE
WILL NEED TO KEEP WATCH FOR MARGINAL SCA CONDITIONS AT SOME POINT
STARTING SUNDAY. ALSO THERE MAY BE AN ENHANCED RISK OF STRONG
T-STORMS OVER THE MARINE AREA THIS WEEKEND INTO EARLY NEXT WEEK AS A
FRONTAL BOUNDARY MOVES INTO CLOSER PROXIMITY TO THE COASTAL WATERS.

RIP CURRENTS...SHOULD THE HIGHER WINDS/SEAS BECOME REALIZED DURING
EARLY NEXT WEEK...THERE MAY BE AN INCREASED RISK OF RIP CURRENTS DUE
TO THESE CONDITIONS ALONG WITH THE APPROACHING PERIGEE AND NEW MOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 25, 12:40 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1240 PM EDT WED JUN 25 2008

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-
260900-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1240 PM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...THE COMBINATION OF MODERATE TO STRONG
INSTABILITY...ALONG WITH AN INCREASE IN MOISTURE ACROSS THE AREA
WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. THIS ALONG WITH THE INTERACTION OF THE SEA BREEZE...A
SURFACE BOUNDARY NEARBY AND SOME ENERGY IN THE MID AND UPPER
ATMOSPHERE WILL ALLOW FOR SOME OF THE STORMS TO BECOME STRONG OR
EVEN SEVERE. THE MAIN WEATHER HAZARDS THROUGH THIS EVENING WILL BE
GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING STRIKES AND HEAVY
RAINS. SHOULD SEVERE STORMS DEVELOP THEN THERE COULD ALSO BE
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...DUE TO SLOW MOVEMENT
OF THUNDERSTORMS AND SUFFICIENT MOISTURE...SOME OF THE STORMS
COULD ALSO RESULT IN LOCALIZED FLOODING. THE RISK OF SEVERE
WEATHER WILL END BY 9 OR 100O PM THIS EVENING.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY
NEXT WEEK WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE
AREA SATURDAY THROUGH MONDAY. THESE FACTORS COMBINED WITH THE
DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE MAY LEAD TO THE
DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY.
DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY
RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT
DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY
OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE
ENTIRE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ350-352-354-374-260900-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1240 PM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY
NEXT WEEK WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE
AREA SATURDAY THROUGH MONDAY. THESE FACTORS COMBINED WITH THE
DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE MAY LEAD TO THE
DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY.
DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY
RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT
DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY
OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE
ENTIRE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

33

In the hours before

Special weather statement, Jun 25, 2:39 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT WED JUN 25 2008

SCZ040-042>045-047>051-251945-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
239 PM EDT WED JUN 25 2008

...CHILD ABDUCTION EMERGENCY CANCELLED...

THE FOLLOWING MESSAGE IS TRANSMITTED AT THE REQUEST OF THE SOUTH
CAROLINA LAW ENFORCEMENT DIVISION IN COLUMBIA SOUTH CAROLINA.

THE AMBER ALERT ISSUED AT 12:09 PM HAS NOW BEEN CANCELLED.  THE CHILD
HAS BEEN RECOVERED.
Special weather statement, Jun 25, 2:50 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT WED JUN 25 2008

GAZ101-118-251915-
EFFINGHAM-INLAND CHATHAM-
250 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM
COUNTY THROUGH 315 PM EDT...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR POOLER...OR ABOUT
11 MILES NORTHWEST OF SAVANNAH. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND BLOOMINGDALE...GARDEN CITY...MEINHARD...
MELDRIM...MONTEITH...POOLER...PORT WENTWORTH AND SAVANNAH AIRPORT
WILL BE IMPACTED THROUGH 315 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 25, 3:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT WED JUN 25 2008

SCZ043-044-049-050-252000-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
327 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY AND CHARLESTON COUNTY THROUGH 400 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR CANADY LANDING...
OR ABOUT 16 MILES EAST OF WALTERBORO. THIS STORM WAS NEARLY
STATIONARY.

AREAS IN AND AROUND ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS...
JACKSONBORO AND RITTER WILL BE IMPACTED THROUGH 400 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 25, 3:32 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT WED JUN 25 2008

GAZ101-116-118-252015-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
332 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY
AND CHATHAM COUNTY THROUGH 415 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR
ABOUT 11 MILES NORTH OF RICHMOND HILL. THIS STORM WAS NEARLY
STATIONARY.

AREAS IN AND AROUND BLOOMINGDALE...EDEN...GARDEN CITY...MELDRIM...
POOLER AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 415 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 25, 3:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     2 SW PORT WENTWORTH     32.13N 81.20W
06/25/2008  M52 MPH          CHATHAM            GA   ASOS

            ALSO HAD PEA SIZED HAIL FROM 0308-0312 PM EDT. REPORT
            FROM SAVANNAH AIRPORT /KSAV/.

&&

33
Special weather statement, Jun 25, 3:41 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT WED JUN 25 2008

SCZ045-050-252030-
BERKELEY-CHARLESTON-
341 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 430 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR COTE BAS
LANDING...OR ABOUT OVER GOOSE CREEK. THIS STORM WAS NEARLY
STATIONARY.

AREAS IN AND AROUND GOOSE CREEK...HANAHAN AND LADSON WILL BE IMPACTED
THROUGH 430 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:47 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester43 min
Jun 25, 5:26 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton49 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.